Background: Acquired factor V deficiency (AFVD) caused by Factor V (FV) inhibition is a rare event, characterized by prolonged prothrombin time and activated partial thromboplastin time. To date, various factors were reported as triggers for developing FV inhibitor. Clinical symptoms range from asymptomatic to life-threatening bleeding.
Case Report and Conclusions: Here, we report an 84-year-old Japanese male on hemodialysis due to renal failure who developed subcutaneous hemorrhage after administration of cefepime (CFPM) to treat bacteremia. Deficient FV activity (< 1.0%) was identified and AFVD with FV inhibitor titer of 9 BU/mL was diagnosed. Although the patient had multiple risks for developing FV inhibitor, CFPM was thought to be the major culprit in this case. After the diagnosis, oral prednisolone (30 mg/day) was initiated, but the patient died of respiratory/cardiac failure, unrelated to AFVD.